Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 278, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2004, 3:27 PM CDT for Lawrence County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 14, 2004, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 142027
SVRBNA
TNC099-142115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN TENNESSEE
* UNTIL 415 PM CDT
* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHEAST OF ETHRIDGE TO
8 MILES NORTHWEST OF LORETTO...OR FROM 11 MILES NORTHEAST OF
LAWRENCEBURG TO 12 MILES SOUTHWEST OF LAWRENCEBURG...MOVING
SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE...NEAR
IN SOUTHEASTERN LAWRENCE COUNTY BY 350 TO 355 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3530 8758 3541 8723 3539 8721 3518 8723
3514 8721 3513 8723 3511 8721 3502 8723
3502 8723 3502 8741
$$
END/JAOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:35 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 14, 2:35 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT WED JUL 14 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING COLD FRONT MOVING SLOWLY ACROSS NORTHERN MIDDLE TN THIS AFTERNOON...WITH PREFRONTAL BOUNDARY NOW WELL EAST AND SOUTH. COLD FRONT BECOMING LITTLE MORE ACTIVE AS SHWRS/TSTMS DEVELOPING ACROSS MOST OF THE SOUTH CWA. ML/UL CLOSED LOWS EXPECTED TO DRIFT FROM THE GREAT LAKES VICINITY INTO THE NORTHEAST OVER THE NEXT TWO DAYS...KEEPING THE CWA IN NORTHWEST FLOW ALOFT. SINKING COLD FRONT REMAINING ACTIVE THIS AFTERNOON IN VERY MOISTURE LADEN AND UNSTABLE AIRMASS. EXPECT ISOLATED LARGE HAIL AND DAMAGING WINDS WITH STORMS ACROSS MAINLY THE SOUTH INTO THIS EVENING. ML/UL FLOW DRIVING COLD FRONT AND DEEPER MOISTURE FURTHER SOUTH LATER TONIGHT/EARLY THURSDAY...SEEMINGLY SHIFTING FOCUS FOR CONVECTION MAINLY WEST AND SOUTH OF THE CWA. ALTHOUGH AN ISOLATED SHOWER OR STORM NOT OUT THE QUESTION...WILL NOT PUT IN ANY POPS AFTER TONIGHT UNTIL SATURDAY WHEN NEXT IMPULSES SLIDE BY AND WEAK LL BOUNDARY SETS UP OVER THE AREA. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Jul 14, 5:30 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 14 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS TODAY AND THIS EVENING. DESPITE THE THUNDERSTORM COMPLEX WHICH PUSHED THROUGH THE MID STATE ON TUESDAY EVENING, THE ATMOSPHERE REMAINS MOIST AND UNSTABLE. THEREFORE, LOOK FOR ADDITIONAL STORMS TO DEVELOP IN THE HUMID AIR MASS. THE PRIMARY DANGER FROM TODAYS ACTIVITY WILL ONCE AGAIN BE DAMAGING STRAIGHT LINE WINDS, LARGE HAIL, AND FREQUENT LIGHTNING. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED MIDDLE TENNESSEE UNDER A SLIGHT RISK FOR SEVERE WEATHER FOR TODAY AND TONIGHT. ADDITIONALLY, HEAT INDICES VALUES MAY TOP 100 DEGREES AGAIN TODAY, MAINLY IN AREAS SOUTH OF NASHVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AND EVENING. ROSE
In the hours before
Local storm report, Jul 14, 1:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 8 NW MANCHESTER 35.55N 86.18W
07/14/2004 1.00 INCH COFFEE TN EMERGENCY MNGR
&&
MEDLocal storm report, Jul 14, 2:01 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
201 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MANCHESTER 35.47N 86.08W
07/14/2004 0.88 INCH COFFEE TN AMATEUR RADIO
&&
MEDLocal storm report, Jul 14, 2:03 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 2 N TULLAHOMA 35.40N 86.22W
07/14/2004 0.88 INCH COFFEE TN AMATEUR RADIO
&&
MEDLocal storm report, Jul 14, 2:04 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 6 SSE SHELBYVILLE 35.41N 86.41W
07/14/2004 0.88 INCH BEDFORD TN AMATEUR RADIO
&&
MEDLocal storm report, Jul 14, 3:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL LAWRENCEBURG 35.25N 87.34W
07/14/2004 1.00 INCH LAWRENCE TN AMATEUR RADIO
&&
MEDLocal storm report, Jul 14, 3:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 2 S LAWRENCEBURG 35.22N 87.34W
07/14/2004 0.88 INCH LAWRENCE TN AMATEUR RADIO
&&
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 65 min |
| Jul 13, 8:31 PM CDT | Tornado Warning | OHX | Sumner | 59 min |
| Jul 13, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 58 min |
| Jul 13, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jul 13, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 52 min |
| Jul 13, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 65 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | OHX | Wilson | 50 min |
| Jul 13, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 59 min |
| Jul 13, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 50 min |
| Jul 13, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 79 min |
| Jul 13, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 59 min |
| Jul 13, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| Jul 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 67 min |
| Jul 13, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 59 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 74 min |
| Jul 13, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 73 min |
| Jul 13, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 69 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 42 min |
| Jul 13, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 80 min |
| Jul 13, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 59 min |
| Jul 13, 9:47 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 53 min |
| Jul 13, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 65 min |
| Jul 13, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 31 min |
| Jul 13, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 52 min |
| Jul 13, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 58 min |
| Jul 13, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 42 min |
| Jul 13, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Jul 14, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 24 min |
| Jul 14, 1:21 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jul 14, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 14, 1:36 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 24 min |
| Jul 14, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 34 min |
| Jul 14, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Jul 14, 6:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 35 min |
| Jul 14, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 34 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 7:15 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 45 min |
| Jul 14, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 28 min |
| Jul 14, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 64 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Jul 14, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 55 min |
| Jul 14, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 66 min |
| Jul 14, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 53 min |
| Jul 14, 3:40 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 14, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.